Prilosec and HIV
Jun 2, 2006
Hi there Doc,
You are the best thing that's happened on the internet. Love the fact that you love Chopin. I love him too. I'm learning all of the Book II Etudes this year!
Question: Since Prilosec and other proton-pump inhibitors lower the production of stomach acid, does that mean then that the HIV virus can permeate the stomach lining more easily? And, should this be a concern for someone like myself who is on Prilosec everyday?
Response from Dr. Frascino
The Op. 25 etudes are a blast to play. Remember to save some energy for the Winter Wind" (A minor) and "Ocean" (C minor) etudes that close the set! They require stamina!
Regarding Prilosec and HIV, here's the scoop!
Prilosec does not affect the ease with which HIV can permeate the stomach lining. It is, however, quite effective in decreasing stomach acid; consequently, some anti-HIV medications, such as atazanavir (Reyataz), that require stomach acid for absorption, cannot be used concurrently with Prilosec. OK, science lesson is over for today. Now get back to those etudes!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Contract HIV From Picking Your Nose?
- Enlarged Lymph Nodes After Mutual Masturbation Worried I Have HIV
- Headache After Giving A Bj Worried I Have HIV
- Pain In Penis After Foreplay Does It Mean I Have HIV
- Pain In Urethra After Sex With Sex Worker Worried I Have
- Painful Ejaculation After Condom Broke Anal Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.